A NEW SPATIAL MULTIPLE DISCRETE-CONTINUOUS MODELING APPROACH TO LAND USE CHANGE ANALYSIS
Chandra R. Bhat,
Subodh K. Dubey,
Mohammad Jobair Bin Alam and
Waleed H. Khushefati
Journal of Regional Science, 2015, vol. 55, issue 5, 801-841
Abstract:
type="main">
This paper formulates a multiple discrete-continuous probit (MDCP) land use model within a spatially explicit economic structural framework for land use change decisions. The spatial MDCP model is capable of predicting both the type and intensity of urban development patterns over large geographic areas, while also explicitly acknowledging geographic proximity-based spatial dependencies in these patterns. At a methodological level, the paper focuses on specifying and estimating a spatial MDCP model that allows the dependent variable to exist in multiple discrete states with an intensity associated with each discrete state. The formulation also accommodates spatial dependencies, as well as spatial heterogeneity and heteroskedasticity, in the dependent variable, and should be applicable in a wide variety of fields where social and spatial dependencies between decision agents (or observation units) lead to spillover effects in multiple discrete-continuous choices (or states). A simulation exercise is undertaken to evaluate the ability of the proposed maximum approximate composite marginal likelihood (MACML) approach to recover parameters from a cross-sectional spatial MDCP model. The results show that the MACML approach does well in recovering parameters. An empirical demonstration of the approach is undertaken using the city of Austin parcel level land use data.
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7)
Downloads: (external link)
http://hdl.handle.net/10.1111/jors.12201 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jregsc:v:55:y:2015:i:5:p:801-841
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0022-4146
Access Statistics for this article
Journal of Regional Science is currently edited by Marlon G. Boarnet, Matthew Kahn and Mark D. Partridge
More articles in Journal of Regional Science from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().